A Malaria Status Model: The Perspective of Mittag-Leffler Function with Stochastic Component


  • Ebenezer Bonyah Department of Mathematics Education, Akenten Appiah Menka University of Skills Training and Entrepreneurial Development, Kumasi, Ghana




Atangana-Baleanu, malaria, positivity, stochastic, existence and uniqueness.


Malaria continues to affect many individuals irrespective of the status or class particularly in Sub-Saharan Africa. In this work, an existing malaria status classical model is studied in fractionalized perspective. The positivity and boundedness of the malaria model is studied. The existence and uniqueness of solutions based on fractional derivative and stochastic perspective is established. The numerical simulation results depict that the infectious classes of humans and vector increase as the fractional order derivative increases. Susceptible classes humans and vector reduce as the fractional order derivative increases. This phenomenon is peculiar with epidemiological models. The implications of the results are that in managing the dynamics of the status model, the fractional order derivative as well as its associated operator is important. It is observed that fractional order derivative based on Mittag-Leffler function provides a better prediction because of its crossover property, its non-local and non-singular property.


World Health Organization (WHO), Word malaria report 2020, WHO, Geneva, 2020. https://www.who.int/teams/global-malaria-programme/reports/word-malaria-report-2020.

Abioye, A.A., Ibrahim, M.O., Peter, O.J., Ogunseye, H.A., Optimal control on a mathematical model of malaria, U.P.B. Sci. Bull. Series A: Appl. Math. Phy., 82(3), pp. 178-190, 2020.

Gebremeskel, A. A., Krogstad, H. E., Mathematical Modelling of Endemic Malaria Transmission, American Journal of Applied Mathematics, 3(2), pp. 36-46, 2015.

Magee, J.C., Galinsky, A.D., Social hierarchy: the self-reinforcing nature of power and status, Academy of Management Annals., 2(1), pp. 351-398, 2008.

Khan, M.A., Bonyah, E., Li, Y-X., Muhammad, T., Okosun, K.O., Mathematical modeling and optimal control strategies of Buruli ulcer in possum mammals, AIMS Math., 6(9), pp. 9859-9881, 2021.

Fatmawati, Herdicho, F.F., Windarto, Chukwu, W., Tasman, H., An optimal control of malaria transmission model with mosquito seasonal factor, Results Phys., 25, p. 104238, 2021.

Atangana, A., Qureshi, S., Mathematical modelling of an autonomous nonlinear dynamical system for malaria transmission using Caputo derivative, Fract. Order Anal. Theor. Meth. Appl., pp. 225-252, 2020.

Fatmawati, Khan, M.A., Odinsyah, H.P., Fractional model of HIV transmission with awareness effect, Chaos Solitons Fractals, 138, p. 109967, 2020.

Hamdan, N., Kilicman, A., A fractional order SIR epidemic model for dengue transmission, Chaos Solitons Fractals, 114, pp. 55-62, 2018.

Podlubny, I. Fractional Differential Equations, San Diego Academic Press, New York, 1999.

Singh, J., Kumar, D., Baleanu, D., On the analysis of fractional diabetes model with exponential law, Adv. Differ. Equ., 2018(1), 231, 2018.

Toufik, M., Atangana, A., New numerical approximation of fractional derivative with non-local and non-singular kernel: application to chaotic models, The European Physical Journal Plus, 132(10), pp. 1-16, 2017.

Atangana, A., and Baleanu, D., New fractional derivatives with non-local and non-singular kernel, Theory and Application to Heat Transfer Model Thermal Science, 20(2), pp. 763-769, 2016.

Zhang, Z., A novel covid-19 mathematical model with fractional derivatives: Singular and nonsingular kernels Chaos, Solitons Fractals, 139, p. 110060, 2020.

Mishra, J., Modified chua chaotic attractor with differential operators with non-singular kernels, Chaos, Solitons & Fractals, 125, pp. 64-72, 2019.

Atangana. A., and Igret Araz, S., Modeling and forecasting the spread of COVID-19 with stochastic and deterministic approaches: Africa and Europe, Advances in Difference Equations, 2021(1), p. 57, 2021.

Din, A., Khan, T., Li, Y., Tahir, H., Khan, A., Khan, W. A., Mathematical analysis of dengue stochastic epidemic model, Results Phys., 20, p. 103719, 2021.

Ndii, M. Z., and Adi, Y. A., Understanding the effects of individual awareness and vector controls on malaria transmission dynamics using multiple optimal control, Chaos, Solitons, and Fractals, 153(1), p. 111476, 2021.

Suandi, D., Wijaya, K. P., Apri, M., Sidarto, K. A., Syafruddin, D., Gotz, T., and Soewono, E., A one-locus model describing the evolutionary dynamics of resistance against insecticide in Anopheles mosquitoes, Applied Mathematics and Computation, 359, pp. 90-106, 2019.

Alkahtani, B. S. T., and Koca, I., Fractional stochastic s?r model, Results in Physics, 24, p. 104124, 2021.

Akinlar, M. A., Inc, M., Gomez-Aguilar, J. F., and Boutarfa, B., Solutions of a disease model with fractional white noise, Chaos, Solitons and Fractals, 137, p. 109840, 2020.

Omar, O. A., Elbarkouky, R. A., andAhmed, H. M., Fractional stochastic models for COVID-19: Case study of Egypt, Results in Physics, 23, p. 104018, 2021.

Sweilam, N. H., Al-Mekhlafi, S. M., and Baleanu, D., A hybrid stochastic fractional order Coronavirus (2019-nCov) mathematical model, Chaos, Solitons and Fractals, 145, p. 110762, 2021.

Zevika, M., Triska, A., Nuraini, N., Lahodny Jr. G., On The Study of Covid-19 Transmission Using Deterministic and Stochastic Models with Vaccination Treatment and Quarantine, Commun. Biomath. Sci., 5(1), PP. 1-19, 2022.

Olaniyi, S., Mukamuri, M., Okosun, K. O., and Adepoju, O. A., Mathematical analysis of a social hierarchy-structured model for malaria transmission dynamics. Results in Physics, 34, p. 104991, 2022.

Sinan, M., Ahmad, H., Ahmad, Z., Baili, J., Murtaza, S., Aiyashi, M. A., and Botmart, T., Fractional mathematical modeling of malaria disease with treatment and insecticides. Results in Physics, 34, p. 105220, 2022.